Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 24, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 30, 2011, 3:55 PM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Dec 31, 2011, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2011, 3:55 PM CST (21:55 UTC)
- In effect from
- Dec 31, 2011, 9:00 AM CST
- Expired
- Dec 31, 2011, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WWUS73 KGID 302155 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 355 PM CST FRI DEC 30 2011 ...STRONG WINDS EXPECTED NEW YEARS EVE... .A COLD FRONT WILL CROSS THE CENTRAL PLAINS DURING THE DAY ON SATURDAY...ACCOMPANIED BY VERY STRONG WINDS. KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-311000- /O.NEW.KGID.WI.Y.0024.111231T1500Z-120101T0000Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 355 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP DURING THE MID MORNING HOURS SATURDAY...PEAKING DURING THE AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOW AROUND. IN ADDITION...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005-006-017-018-NEZ060-061-072>074-082>084-311000- /O.NEW.KGID.HW.A.0004.111231T1500Z-120101T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 355 PM CST FRI DEC 30 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP DURING THE MID MORNING HOURS SATURDAY...PEAKING DURING THE AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOW AROUND. IN ADDITION...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROSSI/JCB
3 follow-up statements
218 WWUS73 KGID 310927 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 327 AM CST SAT DEC 31 2011 ...STRONG WINDS EXPECTED TODAY INTO THIS EVENING... .A COLD FRONT WILL CROSS THE CENTRAL PLAINS TODAY...WHICH WILL BRING VERY STRONG WINDS TO THE AREA. THE WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS...AND SHOULD SUBSIDE THIS EVENING. KSZ005-006-017-018-NEZ060-061-072>074-082>084-311800- /O.UPG.KGID.HW.A.0004.111231T1500Z-120101T0000Z/ /O.NEW.KGID.HW.W.0005.111231T1500Z-120101T0300Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 327 AM CST SAT DEC 31 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING...AND PEAK THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-311800- /O.EXT.KGID.WI.Y.0024.111231T1500Z-120101T0300Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 327 AM CST SAT DEC 31 2011 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING...AND PEAK THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS NEAR 55 MPH. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
330 WWUS73 KGID 311756 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CST SAT DEC 31 2011 ...STRONG WINDS EXPECTED INTO THIS EVENING... .A COLD FRONT WILL CROSS THE CENTRAL PLAINS TODAY...WHICH WILL BRING VERY STRONG WINDS TO THE AREA. THE WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS...AND SHOULD SUBSIDE THIS EVENING. KSZ005-006-017-018-NEZ060-061-072>074-082>084-010200- /O.CON.KGID.HW.W.0005.000000T0000Z-120101T0300Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 1156 AM CST SAT DEC 31 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG WINDS WILL PEAK THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-010200- /O.CON.KGID.WI.Y.0024.000000T0000Z-120101T0300Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 1156 AM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG WINDS WILL PEAK THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS NEAR 55 MPH. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
772 WWUS73 KGID 312247 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 447 PM CST SAT DEC 31 2011 ...STRONG WINDS EXPECTED THROUGH THIS EVENING... .A COLD FRONT CROSSING THE CENTRAL PLAINS TODAY WILL BRING STRONG WINDS TO THE AREA. THE WIND WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. KSZ005-006-017-018-NEZ060-061-072>074-082>084-010300- /O.CAN.KGID.HW.W.0005.000000T0000Z-120101T0300Z/ /O.EXA.KGID.WI.Y.0024.000000T0000Z-120101T0300Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 447 PM CST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG WINDS WILL PEAK BETWEEN 5 AND 8 PM AND THEN GRADUALLY BEGIN TO WEAKEN BY LATE EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW SHOWERS ARE POSSIBLE THROUGH EARLY EVENING WHICH COULD HELP TO LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-010300- /O.CON.KGID.WI.Y.0024.000000T0000Z-120101T0300Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 447 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...STRONG WINDS WILL PEAK BETWEEN 5 AND 8 PM AND THEN GRADUALLY BEGIN TO WEAKEN BY LATE EVENING. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED. * IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW SHOWERS ARE POSSIBLE THROUGH EARLY EVENING WHICH COULD HELP TO LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:21 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Dec 30, 11:21 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1121 AM CST FRI DEC 30 2011 .AVIATION...18Z TAF. BREEZY CONDITIONS ARE EXPECTED TODAY AND MAINLY CLEAR SKIES. THERE ARE SOME LOWER CLOUDS IN THE NORTHEAST PART OF NEBRASKA...BUT EXPECT THEM TO STAY MAINLY NORTHEAST AND NOT FULLY MOVE INTO THE AREA. WINDS WILL BE LIGHTER TONIGHT AND TURN TOWARD THE SOUTHWEST. LATE IN THE TAF PERIOD EXPECT WINDS TO INCREASE AND EXPECT WINDY CONDITIONS BEYOND THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 316 AM CST FRI DEC 30 2011/ SHORT TERM...TODAY THROUGH 12Z MONDAY. A MID LEVEL SHORTWAVE WHICH BROUGHT SHOWERS AND GUSTY WINDS TO THE FORECAST AREA THURSDAY EVENING CONTINUES TO SHIFT EAST THIS MORNING. UPPER LEVEL RIDGING WILL TAKE HOLD OF THE REGION TODAY BEHIND THE WAVE WHICH SHOULD HELP KEEP IT DRY OVER THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO BE A LITTLE COOLER TODAY...BUT THEY SHOULD STILL STAY WELL ABOVE NORMAL. WILL GENERALLY FOLLOW GUIDANCE AND GO WITH HIGHS IN THE LOWER TO MID 50S. ANOTHER FAIRLY SHARP MID LEVEL WAVE WILL MOVE ACROSS THE CENTRAL PLAINS ON SATURDAY. THE WAVE WILL HELP PUSH A COLD FRONT THROUGH THE FORECAST AREA WITH POTENTIALLY STRONG WINDS OCCURRING BEHIND THE BOUNDARY. 3 HOUR PRESSURE RISES ARE FORECAST TO BE IN THE 5-7 MILLIBAR RANGE WITH NAM BUFR SOUNDINGS SUGGESTING WIND GUSTS REACHING ADVISORY LEVELS OVER MOST OF THE FORECAST AREA. WILL HIT THE WIND WORDING A LITTLE HARDER IN THE HAZARDOUS WEATHER OUTLOOK THIS MORNING...AND COULD EASILY SEE AN ADVISORY BEING NEEDED FOR SATURDAY ONCE THAT PERIOD GETS A LITTLE CLOSER. GAVE SOME CONSIDERATION TO A HIGH WIND WATCH IN THE FAR WEST...BUT CURRENTLY IT APPEARS THE STRONGEST WINDS MAY STAY JUST OUTSIDE OF THE FORECAST AREA. PRECIPITATION WILL BE ANOTHER POTENTIAL ISSUE FOR SATURDAY AS THE WAVE PASSES. THE GFS AND ECMWF HAVE BEEN SHOWING QPF ACROSS THE NEBRASKA PORTION OF THE FORECAST AREA...AND HAVE DECIDED TO INTRODUCE POPS TO ACCOUNT FOR THAT POSSIBILITY. MID LEVEL LAPSE RATES ARE QUITE STEEP SATURDAY AFTERNOON...AND THAT COMBINED WITH THE WAVE SHOULD WARRANT AT LEAST A CHANCE OF SHOWERS. COLDER AIR ARRIVES IN THE MID TO LATE AFTERNOON WITH H85 TEMPERATURES FALLING BELOW FREEZING...AND DEBATED THE POSSIBILITY FOR SNOW SHOWERS AS THE COLDER AIR TAKES HOLD. IN THE END...DECIDED TO GO WITH ALL LIQUID SINCE LOW LEVEL TEMPERATURES MAY BE JUST A LITTLE TOO WARM FOR SNOW. THE WAVE CONTINUES TO MOVE EAST SATURDAY NIGHT...AND THOUGH A LINGERING RAIN OR SNOW SHOWER CAN NOT BE TOTALLY RULED OUT IN THE FAR EAST DURING THE EARLY EVENING...THINK THOSE CHANCES ARE SLIM ENOUGH TO KEEP OUT OF THE GRIDS. SUNDAY WILL BE DRY WITH A QUIETER LOOKING NORTHWESTERLY FLOW TAKING HOLD...THOUGH FIRE WEATHER COULD BE A CONCERN. DEWPOINTS WILL FALL INTO THE SINGLE DIGITS ABOVE ZERO AND NORTHWESTERLY WINDS SHOULD BE GUSTY. TEMPERATURES WILL LIKELY BE THE PRIMARY LIMITING FACTOR SINCE THEY ARE EXPECTED TO BE COOLER...AND THAT WILL LIKELY KEEP RELATIVE HUMIDITY VALUES TOO HIGH FOR RED FLAG CONDITIONS. LONG TERM...MONDAY THROUGH THURSDAY. COMPARED TO THE SHORT TERM ABOVE...NOT MUCH IN THE WAY OF CONCERNS DURING THIS PERIOD...WITH DRY CONDITIONS AND TEMPERATURES GRADUALLY CLIMBING FROM NEAR-NORMAL TO WELL-ABOVE NORMAL YET AGAIN. STARTING OFF MONDAY/MONDAY NIGHT...00Z ECMWF/GFS ARE IN GOOD AGREEMENT WITH THE SYNOPTIC PICTURE...WITH BROAD RIDGING AND NORTH-NORTHWEST FLOW ALOFT DOMINATING MUCH OF THE CENTRAL/WESTERN CONUS...AS A DEEP AMPLIFIED TROUGH DOMINATES MUCH OF THE EAST. AT THE SURFACE...AN EXPANSIVE RIDGE AXIS EXTENDING FROM NORTH-SOUTH THROUGH THE PLAINS WILL GRADUALLY PASS THROUGH THE AREA FROM WEST TO EAST. WITH LIGHT BREEZES AND LIMITED MIXING IN THE RIDGE AXIS...MONDAY STILL LOOKS LIKE THE COOLEST DAY OF THE 7-DAY FORECAST PERIOD...AND CHANGED HIGHS VERY LITTLE WITH MID 30S MOST AREAS...AND UPPER 30S/NEAR 40 IN THE SOUTH/SOUTHWEST. LOWS MONDAY NIGHT ARE AIMED INTO THE LOW 20S MOST AREAS...ALTHOUGH WITH LIGHT BUT STEADY SOUTH WINDS TAKING HOLD THROUGH THE NIGHT...COULD EASILY SEE NEAR STEADY TO SLIGHTLY RISING TEMPS. OPTED TO HOLD OFF ON PORTRAYING THIS NON-DIURNAL TREND THIS FAR OUT. TUESDAY/TUES NIGHT LOOKS LIKE THE CLOSEST THE CWA WILL COME TO BEING ANYWHERE NEAR LIGHT PRECIP CHANCES...AS A SERIES OF QUICK-MOVING MID LEVEL WAVES TOP THE RIDGE AND RIDE SOUTH-SOUTHEAST FROM THE DAKOTAS TOWARD EASTERN NEB AND POINTS EAST PER THE ECMWF. THE 00Z GFS BRINGS THIS ENERGY MORE SO INTO THE HEART OF NEB/KS...AND EVEN TRIES CLOSING OFF A MID LEVEL LOW OVER KS ON WED...BUT THIS LOOKS OUT OF WHACK WITH THE ECMWF AND GFS ENSEMBLE MEAN SO WILL LARGELY FOLLOW THE ECMWF SOLUTION FROM TUESDAY ONWARD. AT ANY RATE...THE BEST FORCING FOR LIGHT PRECIP SHOULD FOCUS OFF TO THE EAST MAINLY ACROSS IA/MN...THUS LEAVING THE AREA DRY. TEMP WISE...A WEAK COLD FRONT IS SLATED TO CROSS THE AREA TUES...BUT WITH LITTLE TO NO COLD AIR ADVECTION EVIDENT AT 850MB AND A DEVELOPING WESTERLY SURFACE FLOW COMPONENT...HAVE HIGHS REBOUNDING FROM THE MID 40S EAST TO NEAR 50 FAR WEST...WHICH IS SIMILAR TO PREVIOUS FCST. IF DOWNSLOPE WARMING REALLY GETS GOING...COULD EASILY FORESEE WESTERN AREAS JUMPING WELL INTO THE 50S...BUT WILL PLAY CONSERVATIVE FOR NOW. WEDNESDAY/WEDNESDAY NIGHT...MID LEVEL HEIGHTS RISE AS BROAD RIDGING BECOMES QUITE PRONOUNCED...IN BETWEEN SHORTWAVE ENERGY MOVING OFF INTO THE EASTERN CONUS...AND THE NEXT UPSTREAM WAVE MOVING INTO THE PAC NORTHWEST. WESTERLY LOW LEVEL FLOW WILL FAVOR A CONTINUED WARM-UP...AND AGAIN MADE LITTLE CHANGE TO PREVIOUS FORECAST WITH UPPER 40S/NEAR 50 MOST AREAS. AGAIN THOUGH...THIS COULD BE CONSERVATIVE WITH THE POTENTIAL CERTAINLY THERE FOR WIDESPREAD 50S IN SUCH A PATTERN. OVERNIGHT LOWS SHOULD GRADUALLY WARM AS WELL...WITH MANY AREAS POTENTIALLY STRUGGLING TO DROP BELOW FREEZING WED NIGHT. THURSDAY...THE RIDGE FLATTENS A BIT IN RESPONSE TO THE SHORTWAVE SLIDING INTO THE NORTHWEST CONUS...BUT DOWN LOW WESTERLY LOW LEVEL FLOW IS ADVERTISED TO PERSIST...WITH THE ECMWF SUGGESTING 850MB TEMPS POTENTIALLY SOARING TO A SEASONABLY IMPRESSIVE +15C. FOR NOW KEPT HIGHS IN MID-50S TERRITORY MOST AREAS...BUT ONCE AGAIN THIS DOWNSLOPE REGIME COULD ULTIMATELY YIELD 60S IF TRENDS HOLD. LOOKING OUT THROUGH 240 HOURS...STILL NO MAJOR WINTER STORMS OR ARCTIC AIR INTRUSIONS IN SIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 30, 3:42 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 342 AM CST FRI DEC 30 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 342 AM CST FRI DEC 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG NORTHWESTERLY WINDS ARE POSSIBLE STARTING SATURDAY AFTERNOON...AND COULD CONTINUE INTO THE EARLY EVENING BEFORE SUBSIDING. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG AND WEST OF HIGHWAY 281...WHERE SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH ARE POSSIBLE. EAST OF HIGHWAY 281...SUSTAINED SPEEDS OF 20 TO 30 MPH...ACCOMPANIED BY GUSTS TO NEAR 40 MPH ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:55 PM CST | High Wind Watch | GID | Osborne, Phillips, Rooks, Smith | 12 hr |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.